Alert archive / North Carolina / Tornado Warnings in 1999

Tornado Warning 26, NWS Newport/Morehead City, NC

September 15, 1999Pitt County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Sep 15, 1999, 9:50 PM EDT for Pitt County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 1999, 9:50 PM EDT (01:50 UTC)
Expired
Sep 15, 1999, 10:15 PM EDT
In force
25 min
Issued by
NWS Newport/Morehead City, NC
Area
Whole counties

County Pitt County, NC

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 15, 10:00 AM EDTTornado WatchSPC12 hr
Sep 15, 9:00 PM EDTTornado WatchSPC12 hr

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KHAT 160151
TORMHX
NCC147-160215-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT-MOREHEAD CITY NC
950 PM EDT WED SEP 15 1999

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING IN EASTERN NORTH CAROLINA FOR...
  NORTHEASTERN PITT COUNTY

* UNTIL 1015 PM EDT

* AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  A TORNADO 4 MILES SOUTHEAST OF STOKES...MOVING NORTHWEST AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE...
  NEAR WHITEHURST AROUND 1000 PM EDT.
  NEAR BETHEL AROUND 1005 PM EDT.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH iOR OTHER LOW SPOT. COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO
THE NATIONAL WEATHER SERVICE.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Sep 15, 8:42 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Sep 15, 8:42 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
842 PM EDT WED SEP 15 1999

MOREHEAD CWA BEING BLITZKRIEGED WITH DOPPLER INDICATED
TORNADOES...AND MANY VERIFIED TOUCHDOWNS. EXPECT THIS TO CONTINUE
THROUGH TONIGHT AS FLOYD APPROACHES.

CURRENT FCST PACKAGE WILL STAND...WITH MINOR ADJUSTMENTS BASED ON
OFFICIAL NHC TRACK AFTER CONFERENCE CALL.

CWF: STAY AWAY FROM THE WATER

.MHX...HURRICANE WARNING ENTIRE COAST.
       FLOOD WATCH EXCEPT FOR OUTER BANKS.
       INLAND HIGH WIND WARNING FOR HURRICANE FORCE WINDS TONIGHT
       AND THURSDAY FOR CSTL PLAINS.

RSB

In the hours before

Special weather statement, Sep 15, 4:19 PM EDT, 5 hours 31 minutes before
NCZ094-098-152030-

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
419 PM EDT WED SEP 15 1999

...TORNADO WARNING IN EFFECT FOR ONSLOW COUNTY UNTIL 430 PM EDT...

...TORNADO WARNING CANCELED FOR PAMLICO COUNTY

RADAR INDICATED A TORNADO NEAR HUBERT MOVING NORTHWEST AT 45 MPH.
THE TORNADO WARNING FOR PAMLICO COUNTY HAS BEEN CANCELED.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 8:03 PM EDTTornado WarningMHXCraven, Pitt27 min
Sep 15, 8:25 PM EDTTornado WarningMHXPamlico35 min
Sep 15, 9:51 PM EDTTornado WarningMHXDare24 min
Sep 15, 10:09 PM EDTTornado WarningMHXHyde21 min
Sep 16, 4:48 AM EDTFlash Flood WarningMHXCarteret, Craven, Duplin, Jones, Onslow6 hr
Sep 16, 4:48 AM EDTFlash Flood WarningMHXPamlico6 hr
Sep 16, 4:48 AM EDTFlash Flood WarningMHXGreene, Lenoir, Pitt6 hr
Sep 16, 4:48 AM EDTFlash Flood WarningMHXBeaufort, Martin, Washington6 hr

Nearby

Tornado Warnings in North Carolina, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.